RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki, 2018, Volume 28, Issue 4, Pages 565–581 (Mi vuu657)  

MECHANICS

Chaos and hyperchaos of geodesic flows on curved manifolds corresponding to mechanically coupled rotators: Examples and numerical study

S. P. Kuznetsov

Institute of Mathematics, Information Technologies and Physics, Udmurt State University, ul. Universitetskaya, 1, Izhevsk, 426034, Russia

Abstract: A system of $N$ rotators is investigated with a constraint given by the condition of vanishing sum of the cosines of the rotation angles. Equations of the dynamics are formulated and results of numerical simulation for the cases $N=3$, $4$, and $5$ are presented relating to the geodesic flows on a two-dimensional, three-dimensional, and four-dimensional manifold, respectively, in a compact region (due to the periodicity of the configuration space in angular variables). It is shown that a system of three rotators demonstrates chaos, characterized by one positive Lyapunov exponent, and for systems of four and five elements there are, respectively, two and three positive exponents (“hyperchaos”). An algorithm has been implemented that allows calculating the sectional curvature of a manifold in the course of numerical simulation of the dynamics at points of a trajectory. In the case of $N=3$, curvature of the two-dimensional manifold is negative (except for a finite number of points where it is zero), and Anosov's geodesic flow is realized. For $N=4$ and $5$, the computations show that the condition of negative sectional curvature is not fulfilled. Also the methodology is explained and applied for testing hyperbolicity based on numerical analysis of the angles between the subspaces of small perturbation vectors; in the case of $N=3$, the hyperbolicity is confirmed, and for $N=4$ and $5$ the hyperbolicity does not take place.

Keywords: geodesic flow, chaos, Anosov dynamics, Lyapunov exponent.

Funding Agency Grant Number
Russian Science Foundation 15-12-20035
This work was supported by the Russian Science Foundation (project no. 15-12-20035).


DOI: https://doi.org/10.20537/vm180409

Full text: PDF file (826 kB)
References: PDF file   HTML file

Document Type: Article
UDC: 517.93
MSC: 37D40, 37D20, 37D25, 34D08, 32Q05, 32Q10, 70F20
Received: 08.10.2018

Citation: S. P. Kuznetsov, “Chaos and hyperchaos of geodesic flows on curved manifolds corresponding to mechanically coupled rotators: Examples and numerical study”, Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki, 28:4 (2018), 565–581

Citation in format AMSBIB
\Bibitem{Kuz18}
\by S.~P.~Kuznetsov
\paper Chaos and hyperchaos of geodesic flows on curved manifolds corresponding to mechanically coupled rotators: Examples and numerical study
\jour Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki
\yr 2018
\vol 28
\issue 4
\pages 565--581
\mathnet{http://mi.mathnet.ru/vuu657}
\crossref{https://doi.org/10.20537/vm180409}
\elib{http://elibrary.ru/item.asp?id=36873370}


Linking options:
  • http://mi.mathnet.ru/eng/vuu657
  • http://mi.mathnet.ru/eng/vuu/v28/i4/p565

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Вестник Удмуртского университета. Математика. Механика. Компьютерные науки
    Number of views:
    This page:22
    Full text:10
    References:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019